Virginia, 2025

Damaging Winds in Virginia, June 6, 2025

June 6, 2025 · NWS AKQ · 23 events in 7 counties and zones

Scattered severe thunderstorms formed off of the lee trough and moved into portions of central Virginia on June 6, producing damaging winds.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$91,000
Crop damage
None recorded
Events
23

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AKQ wrote it up.

Scattered severe thunderstorms formed off of the lee trough and moved into portions of central Virginia on June 6, producing damaging winds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jun 6, 2:42 PM EST, 1 hour 13 minutes earlier.

Area forecast discussion, Jun 6, 2:42 PM EST, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
342 PM EDT Fri Jun 6 2025

.SYNOPSIS...
Weak low pressure along the coast gradually moves offshore this
evening. A cold front approaches tonight and moves into the
region Saturday, before lingering over the area Sunday. This
will bring a return to chances of primarily afternoon and
evening showers and thunderstorms. Drier weather returns on
Monday.

&&

.NEAR TERM /THROUGH SATURDAY/...
As of 330 PM EDT Friday...

Key Messages:

- Showers finally diminish across the eastern shore, with
  scattered thunderstorms affecting the VA Piedmont through
  early evening.

- Scattered to numerous thunderstorms are expected Saturday
  afternoon/evening. The highest coverage of storms, and the
  greatest SVR potential will be across the southern 1/2 of the
  area.

The latest WX analysis shows an upper level trough along the
coast, with a weak sfc low near the Bay and eastern shore. PWAT
values surged up to ~1.90" over the eastern shore this aftn,
bringing a persistent area of showers with locally heavy
rainfall into Accomack VA and the MD eastern shore (WAL has
received nearly 3.50" of rainfall since early this morning).
Latest radar trends show this is finally diminishing in coverage
and intensity, and should be ending over the next few hrs.
Elsewhere, the sky is partly sunny with some scattered tstms
moving ESE from the Appalachians towards the central VA
piedmont. Latest SPC mesoanalysis indicates ~1000 J/Kg of ML
CAPE and steep low level lapse rates (>8C/Km), along with ~30kt
of effective shear reaching to the our far western counties as
of 3PM. Instability does drop off rather significantly to the
east of there, however, which should lead to a weakening trend
with these storms as they approach the I-95 corridor. Can't rule
out a strong to marginally SVR storm through sunset across the
piedmont, with wind as the main concern. Convection diminishes
after 8-10 PM with mainly dry, seasonable, and humid wx
expected tonight with lows in the mid- upper 60s. A few showers
potentially move in from the NW towards sunrise Sat morning,
and have this handled w/ 15-25% PoPs.

The next shortwave slides across the region Saturday morning,
which could produce some showers, mainly for VA and MD zones.
However, a cold front will approach from the NNW later in the
day and cross part of the area Saturday night. Temperatures rise
well into the 80s to near 90F across the southern 1/2 of the
FA, with upper 60s-70F dew points expected. This will allow for
ample instability (1000-1500 J/kg MLCAPE) along and south of
I-64 despite meager mid- level lapse rates (5.5 to 6C/km),
while the shortwave aloft/height falls will provide the
necessary lift for convection to develop by 2-3 PM initially
across central/eastern VA. Scattered to numerous tstms then move
to the SE during the late aftn/evening before exiting the area
late in the evening/overnight. Unsure how much in the way of
storms form across northern areas (from LKU-SBY) where sfc
heating won't be as strong. But, have moderate confidence in at
least scattered tstms along and south of I-64. One factor that
could suppress convection on Saturday is if morning clouds/showers
linger long enough to impact convective initiation during the
aftn/evening. Though will note that most of the CAMs shows at
least scattered convection during the later aftn/evening. With
the instability in place combined with 30-40 kt of effective
shear, strong to severe tstms are possible. The highest threat
is south of I-64 where SPC has a Slight Risk (Level 2/5) for
severe wx, while the Marginal Risk has been maintained farther
N. Still looks like primarily a damaging wind threat with storm
mode likely becoming linear...although the initial cells may be
able to produce small hail (not as confident in large hail given
high freezing levels and only 5.5 to 6C/km mid-level lapse
rates). One other factor, is that low level winds will be rather
weak, and would tend to allow for seabreeze influences at the
coast, bringing the potential for localized earlier storm
initiation at the coast (confidence in this scenario remains
low however).

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/...
As of 330 PM EDT Friday...

Key Messages:

- Scattered to numerous thunderstorms are expected again Sunday
  as a frontal boundary lingers across the region.

- A few of the storms may be strong to severe, with damaging
  wind gusts being the main threat. The best chance of stronger
  storms is across SE VA and NE NC.

Showers/storms decrease in coverage Sat evening, but as the
next, stronger shortwave aloft (and more significant height
falls) approaches from the W into Sunday morning, will show
some additional shower chances moving back in from the W after
06Z. Lows Saturday night will mainly be in the mid 60s to around
70F.

For Sunday, with an increasing SW flow aloft, the sfc front
moves back north and likely stalls somewhere over the CWA as
secondary low pressure develops and tracks from W-E along it.
Another robust shortwave aloft is progged to quickly cross the
region during the aftn- evening. A few showers are possible
Sunday morning, with scattered-numerous tstms expected once
again during the aftn/evening. Similar to Saturday, the main
focus for severe wx will be along and south of that front (which
likely means southern VA/NE NC). Instability will again be
somewhat limited north of I-64 (and quite limited for the
eastern shore due to onshore low level flow), where forecast
highs are in the upper 70s-80F. The most likely timing for
severe wx is from 2-10 PM Sunday. The mid level flow on Sunday
will likely be a bit stronger than what it will be on Sat
(especially S), with similar amounts of instability expected.
SPC maintains a Slight Risk across SE VA/NE NC, with a Marginal
Risk farther north. Damaging wind gusts will be the main
threat, but large hail can't completely be ruled out, given
somewhat more favorable mid level lapse rates (potentially 6 to
6.5 C/Km). There will also be the potential for locally heavy
rainfall/localized flooding given PWATs remaining elevated and
with the front nearly parallel to the mid level flow. Precip
quickly exits after 10-11 PM Sun night once again with lows
falling into the mid-upper 60s.

By Monday, PW anomalies return to near normal with the front washing
out across NC, so PoPs are mainly 20% or less, with the exception of
20-30% near the Albemarle Sound.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
As of 330 PM EDT Friday...

Key Messages:

- Unsettled conditions return Tuesday, with mostly dry weather
  expected by Wednesday.

Scattered-numerous aftn/evening tstms are once again expected
on Tuesday as moisture increases ahead of another (fairly
strong) shortwave trough pushing through the lower Great Lakes.
There will likely at least some sort of organized severe threat
given that the mid- level flow will be 30-45 kt with a decent
amount of instability to work with. By Wednesday, high pressure
and drier conditions potentially return to the region as the
trough axis moves offshore. Temperatures will be near normal
Tue, then trending above normal later in the week with highs
into the upper 80s to lower 90s.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
As of 200 PM EDT Friday...

IFR to MVFR conditions prevail across the eastern shore in
lingering showers, with VFR elsewhere. Scattered tstms have
initiated develop across the mountains this aftn, and some of
this activity is likely to affect the piedmont through early
evening. Overall, the storms are expected to weaken as they move
east, though a stray shower or storm could reach as far east as
RIC between about 4pm-8pm. Another period of MVFR to IFR CIGs
is possible overnight, mainly closer to the coast, and
especially on the eastern shore. A cold front will approach
from the NW Saturday bringing scattered showers/storms after
18Z, with the highest coverage expected over southern VA and NE
NC after ~20Z.

This front is expected to linger in vicinity of the region
Sunday with a high chc of showers/tstms continuing. The latest
guidance shows the front pushing S of the region Monday.
Showers/storms return Tuesday aftn/evening, then a but drier
again Wednesday.

&&

.MARINE...
As of 315 PM EDT Friday...

Key Messages:

- Sub-Small Craft Advisory conditions are expected through the
weekend.

- Potential for isolated thunderstorms across the waters Saturday
and Sunday.

Current weather analysis shows low pressure off the SE VA/NE NC
coastline. This low pressure is relatively weak, which has allow
winds to be sub-SCA at 5-10 kt, more easterly in the northern
coastal waters and more northerly in the southern coastal waters.
Waves and seas are around 1 ft in the bay and 2-3 ft in the coastal
waters. As the low pressure moves further offshore, winds will shift
to be out of the south on Saturday remaining 5-10 kt. The next weak
system will approach the area Sunday afternoon, which will allow
winds to slightly increase to 10-15 kt out of the SE. With the
onshore flow, seas and waves will increase slightly to 3-4 ft and 1-
2 ft, respectively. Sub-SCA conditions is forecast to remain through
early next week. Although sub-SCA conditions remain through the
weekend, isolated showers and thunderstorms are possible both
Saturday and Sunday afternoon, which may cause locally elevated
winds and seas.

Moderate rip currents remain in the forecast for all
beaches through this weekend as onshore flow will remain persistent
through today and Sunday.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...None.

&&

SYNOPSIS...LKB
NEAR TERM...LKB
SHORT TERM...ERI/LKB
LONG TERM...ERI/LKB
AVIATION...ERI/LKB
MARINE...HET/KMC
Hazardous weather outlook, Jun 6, 2:59 PM EST, 56 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
359 PM EDT Fri Jun 6 2025

MDZ021>024-VAZ060-064-067-068-075>078-083-085-511>522-072000-
Dorchester-Wicomico-Somerset-Inland Worcester-Prince Edward-Caroline-
Nottoway-Amelia-Westmoreland-Richmond-Northumberland-Lancaster-
New Kent-Middlesex-Western Hanover-Eastern Hanover-
Western Chesterfield-Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-
359 PM EDT Fri Jun 6 2025

This Hazardous Weather Outlook is for southeast Maryland, central
Virginia, east central Virginia, eastern Virginia, north central
Virginia and south central Virginia.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

A few severe thunderstorms are possible Saturday afternoon and
evening. The main threat will be from damaging wind gusts.
Additional strong to severe thunderstorms, along with locally heavy
rain will be possible Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ025-VAZ099-072000-
Maryland Beaches-Accomack-
359 PM EDT Fri Jun 6 2025

...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for southeast Maryland and
southeast Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   MODERATE RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

There is a Slight risk for severe weather both Saturday and Sunday
afternoon and evening. Scattered severe thunderstorms are possible
with the main threat being damaging wind gusts. However, large hail
can't completely be ruled out. Locally heavy rain is also possible
on Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ012>017-030>032-VAZ065-066-079>082-084-086>090-092-093-095>097-
523>525-072000-
Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck-
Bertie-Chowan-Perquimans-Mecklenburg-Lunenburg-Brunswick-Dinwiddie-
Prince George-Charles City-Gloucester-Mathews-Greensville-Sussex-
Surry-James City-Southampton-Isle of Wight-Norfolk/Portsmouth-
Suffolk-Chesapeake-York-Newport News-Hampton/Poquoson-
359 PM EDT Fri Jun 6 2025

This Hazardous Weather Outlook is for northeast North Carolina,
east central Virginia, eastern Virginia, south central Virginia and
southeast Virginia.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

There is a Slight risk for severe weather both Saturday and Sunday
afternoon and evening. Scattered severe thunderstorms are possible
with the main threat being damaging wind gusts. However, large hail
can't completely be ruled out. Locally heavy rain is also possible
on Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ102-VAZ098-100-072000-
Eastern Currituck-Virginia Beach-Northampton-
359 PM EDT Fri Jun 6 2025

...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for northeast North Carolina,
eastern Virginia and southeast Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   MODERATE RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

There is a Slight risk for severe weather both Saturday and Sunday
afternoon and evening. Scattered severe thunderstorms are possible
with the main threat being damaging wind gusts. However, large hail
can't completely be ruled out. Locally heavy rain is also possible
on Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ048-061-062-069-509-510-072000-
Fluvanna-Cumberland-Goochland-Powhatan-Western Louisa-Eastern Louisa-
359 PM EDT Fri Jun 6 2025

This Hazardous Weather Outlook is for central Virginia.

.DAY ONE...This afternoon and tonight.

A few strong to severe thunderstorms are possible into early this
evening, with damaging wind gusts as the main threat.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

A few severe thunderstorms are possible Saturday afternoon and
evening. The main threat will be from damaging wind gusts.
Additional strong to severe thunderstorms, along with locally heavy
rain will be possible Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jun 6, 2:30 PM EST, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Wakefield VA
330 PM EDT Fri Jun 6 2025

VAZ509-510-062015-
Western Louisa VA-Eastern Louisa VA-
330 PM EDT Fri Jun 6 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN LOUISA COUNTY THROUGH
415 PM EDT...

At 330 PM EDT, Doppler radar was tracking a strong thunderstorm near
Orange, moving southeast at 20 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Mineral around 410 PM EDT.

Other locations impacted by this storm include Pendleton, Louisa
Airport, Fredericks Hall, Green Springs, Byrd Mill, Trevilians, Wares
Crossroads, Vawter Corner, Cuckoo, and Gordonsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3813 7821 3813 7818 3815 7809 3813 7805
      3814 7801 3812 7798 3812 7792 3810 7786
      3810 7784 3807 7778 3806 7778 3805 7775
      3802 7775 3803 7773 3801 7769 3799 7769
      3791 7807 3794 7815 3812 7821
TIME...MOT...LOC 1930Z 324DEG 19KT 3823 7802

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

AC
Special weather statement, Jun 6, 3:42 PM EST, 13 minutes before
Special Weather Statement
National Weather Service Wakefield VA
442 PM EDT Fri Jun 6 2025

VAZ060-061-068-062130-
Amelia VA-Cumberland VA-Prince Edward VA-
442 PM EDT Fri Jun 6 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN CUMBERLAND...EAST
CENTRAL PRINCE EDWARD AND NORTHWESTERN AMELIA COUNTIES THROUGH 530 PM
EDT...

At 441 PM EDT, Doppler radar was tracking a strong thunderstorm over
Dillwyn, moving southeast at 20 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small trees and blow around
         unsecured objects. Wind impacting handling of high profile
         vehicles. Minor hail damage to vegetation is possible.

This strong thunderstorm will be near...
  Guinea Mills around 500 PM EDT.

Other locations impacted by this storm include Raines Tavern, McRae,
Angola, Hawk, and Stoddert.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3753 7833 3746 7813 3745 7813 3744 7812
      3726 7828 3738 7844
TIME...MOT...LOC 2041Z 303DEG 18KT 3751 7850

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

NB

The radar

The Sterling radar (KLWX), 132 km away, was scanning. The volume nearest the first event began at 20:55 UTC.

Open the radar archive at this moment

Event by event

23 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Fluvanna

When
June 6, 3:55 PM EST
Where
Fluvanna County, 1.76 mi NW of Troy
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
911 Call Center
Coordinates
37.950, -78.250

Multiple trees fell down in Troy.

Thunderstorm Wind, Fluvanna

When
June 6, 4:00 PM EST
Where
Fluvanna County, 1.29 mi ENE of Cohasset
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
37.780, -78.300

Trees fell down on Gold Mine Road.

Thunderstorm Wind, Fluvanna

When
June 6, 4:05 PM EST
Where
Fluvanna County, 0.69 mi N of Kents Store
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
37.890, -78.130

A tree fell down in the Kents Store area of Fluvanna.

Thunderstorm Wind, Goochland

When
June 6, 4:20 PM EST
Where
Goochland County, Pemberton
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
NWS Employee
Coordinates
37.680, -78.080

A tree fell down on Cartersville Road near the James River.

Thunderstorm Wind, Prince Edward

When
June 6, 4:35 PM EST
Where
Prince Edward County, 4.09 mi SSE of Farmville Muni Arpt
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
37.300, -78.390

A tree fell down on Venable Street in Farmville.

Thunderstorm Wind, Cumberland

When
June 6, 4:35 PM EST
Where
Cumberland County, 1.77 mi NE of Kimberley Hills
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
37.350, -78.380

Wires fell down on Lucas Drive near Farmville.

Thunderstorm Wind, Prince Edward

When
June 6, 4:40 PM EST
Where
Prince Edward County, 2.83 mi WNW of Rice
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
37.280, -78.350

Wires fell down on Busch River Drive near Farmville.

Thunderstorm Wind, Prince Edward

When
June 6, 4:40 PM EST
Where
Prince Edward County, 2.83 mi WNW of Rice
Measured
60 kt (69 mph) estimated gust
Property damage
$50,000
Reported by
Public
Coordinates
37.280, -78.350

Extensive, yet localized, damage was reported in Rice with multiple trees snapped and blown over. At least ten large trees were reported to have been snapped or blown over including a 30 foot tall red oak which was snapped above the trunk. Additionally, the fallen trees crushed three vehicles and a tractor as well as caused damage to a roof. The damaging winds were reported to have been very brief, lasting less than a minute.

Thunderstorm Wind, Prince Edward

When
June 6, 4:45 PM EST
Where
Prince Edward County, 3.37 mi WSW of Rice
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
37.260, -78.360

A tree fell down on Poorhouse Road near Rice, VA.

Thunderstorm Wind, Prince Edward

When
June 6, 4:50 PM EST
Where
Prince Edward County, 4.45 mi W of Rice
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
37.280, -78.380

A tree fell down on Price Drive in Farmville.

Thunderstorm Wind, Prince Edward

When
June 6, 4:52 PM EST
Where
Prince Edward County, 2.2 mi W of Rice
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Trained Spotter
Coordinates
37.270, -78.340

Multiple trees fell down on Green Bay Road.

Thunderstorm Wind, Prince Edward

When
June 6, 5:00 PM EST
Where
Prince Edward County, 1.65 mi E of Rice
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
37.270, -78.270

A tree fell down on Hubbard Road.

Thunderstorm Wind, Prince Edward

When
June 6, 5:00 PM EST
Where
Prince Edward County, 1.49 mi NNW of Rice
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
37.290, -78.310

A tree fell down on Aspen Hill Road in Rice.

Thunderstorm Wind, Prince Edward

When
June 6, 5:00 PM EST
Where
Prince Edward County, 1.79 mi WSW of Rice
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
37.260, -78.330

A tree fell down on Monroe Church Road in Rice.

Thunderstorm Wind, Powhatan

When
June 6, 5:05 PM EST
Where
Powhatan County, 1.49 mi SSE of Macon
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
37.500, -77.960

A tree fell down on Giles Bridge Road.

Thunderstorm Wind, Prince Edward

When
June 6, 5:05 PM EST
Where
Prince Edward County, 1.79 mi WNW of Moran
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
37.240, -78.300

A tree fell down on Miller Lake Road.

Thunderstorm Wind, Prince Edward

When
June 6, 5:10 PM EST
Where
Prince Edward County, 0.69 mi N of Green Bay
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
37.140, -78.320

A tree fell down on Green Bay Road in Green Bay, VA.

Thunderstorm Wind, Nottoway

When
June 6, 5:23 PM EST
Where
Nottoway County, 3.58 mi WSW of Nottoway
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
37.110, -78.140

A power line fell down on The Falls Road.

Thunderstorm Wind, Nottoway

When
June 6, 5:25 PM EST
Where
Nottoway County, 2.98 mi SSW of Nottoway
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
37.090, -78.100

Power lines fell down on Flat Rock Road.

Thunderstorm Wind, Nottoway

When
June 6, 5:30 PM EST
Where
Nottoway County, 2.84 mi ENE of The Falls
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
37.060, -78.100

Trees fell down at the intersection of Doswell Road and Robertson Road.

Thunderstorm Wind, Nottoway

When
June 6, 5:40 PM EST
Where
Nottoway County, 2.35 mi NNE of The Falls
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
37.080, -78.130

A tree fell onto a power line.

Thunderstorm Wind, Brunswick

When
June 6, 5:57 PM EST
Where
Brunswick County, 0.88 mi NE of Sturgeonville
Measured
50 kt (58 mph) estimated gust
Property damage
$13,000
Reported by
911 Call Center
Coordinates
36.910, -77.790

Multiple trees fell down on I-85. One tree hit a car, but no injuries were reported.

Thunderstorm Wind, Brunswick

When
June 6, 6:05 PM EST
Where
Brunswick County, 2.15 mi SSE of Rawlings
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Department of Highways
Coordinates
36.920, -77.760

VDOT reported a tree down blocking the road on I-85.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Virginia in 2025Every state in 2025This day in weather historyWarnings in Virginia, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1268980, 1268981, 1268982, 1268983, 1268985, 1268986, 1268987, 1269762, 1268988, 1268989, 1268990, 1268991, 1268992, 1268993, 1268994, 1268995, 1268996, 1268997, 1268998, 1268999, 1269000, 1269001, 1269002.